Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Theory of Probability and Mathematical Statistics
Theory of Probability and Mathematical Statistics
ISSN 1547-7363(online) ISSN 0094-9000(print)

 

Bounds for the distribution of some functionals of processes with $ \varphi$-sub-Gaussian increments


Author: R. E. Yamnenko
Translated by: S. Kvasko
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 85 (2011).
Journal: Theor. Probability and Math. Statist. 85 (2012), 181-197
MSC (2000): Primary 60G07; Secondary 60K25
Published electronically: January 14, 2013
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Bounds for the distribution of some functionals of a stochastic process $ \{X(t),t\in T\}$ belonging to the class $ V(\varphi ,\psi )$ are obtained. An example of the functionals studied in the paper is given by

$\displaystyle \mathsf {F}\left \{\sup _{s\le t; s,t \in B}(X(t)-X(s)-(f(t)-f(s)))>x\right \}, $

where $ f(t)$ is a continuous function that can be viewed as a service output rate of a queue formed by the process $ X(t)$. For the latter interpretation, the bounds can be viewed as upper estimates for the buffer overflow probabilities with buffer size $ x>0$. The results obtained in the paper apply to Gaussian stochastic processes. As an example, we show an application for the generalized fractional Brownian motion defined on a finite interval.

References [Enhancements On Off] (What's this?)

  • 1. R. Addie, P. Mannersalo, and I. Norros, Most probable paths and performance formulae for buffers with Gaussian input traffic, Eur. Trans. Telecommun. 13(3) (2002), 183-196.
  • 2. V. V. Buldygin and Yu. V. Kozachenko, Metric characterization of random variables and random processes, Translations of Mathematical Monographs, vol. 188, American Mathematical Society, Providence, RI, 2000. Translated from the 1998 Russian original by V. Zaiats. MR 1743716 (2001g:60089)
  • 3. Yu. Kozachenko, T. Sottīnen, and O. Vasilik, Self-similar processes with stationary increments in the spaces 𝑆𝑆𝑢𝑏ᵩ(Ω), Teor. Ĭmovīr. Mat. Stat. 65 (2001), 67–78 (Ukrainian, with Ukrainian summary); English transl., Theory Probab. Math. Statist. 65 (2002), 77–88. MR 1936131 (2004a:60078)
  • 4. Olga Vasylyk, Yuriy Kozachenko, and Rostyslav Yamnenko, Upper estimate of overrunning by 𝑆𝑢𝑏ᵩ(Ω) random process the level specified by continuous function, Random Oper. Stochastic Equations 13 (2005), no. 2, 111–128. MR 2152102 (2006b:60207), http://dx.doi.org/10.1163/156939705323383832
  • 5. I. Norros, On the use of fractional Brownian motions in the theory of connectionless networks, IEEE Journal on Selected Areas in Communications 13 (1995), no. 6, 953-962.
  • 6. Rostyslav Yamnenko, Ruin probability for generalized 𝜑-sub-Gaussian fractional Brownian motion, Theory Stoch. Process. 12 (2006), no. 3-4, 261–275. MR 2316577 (2008g:60109)
  • 7. Rostyslav Yamnenko and Olga Vasylyk, Random process from the class 𝑉(𝜑,𝜓): exceeding a curve, Theory Stoch. Process. 13 (2007), no. 4, 219–232. MR 2482262 (2010a:60125)
  • 8. Yu. Kozachenko, O. I. Vasylyk, and R. E. Yamnenko, $ \varphi $-sub-Gaussian Random Processes, ``Kyiv University'', Kyiv, 2008. (Ukrainian)
  • 9. R. Ē. Yamnenko and O. S. Shramko, On the distribution of storage processes from the class 𝑉(𝜑,𝜓), Teor. Ĭmovīr. Mat. Stat. 83 (2010), 163–176 (Ukrainian, with English, Russian and Ukrainian summaries); English transl., Theory Probab. Math. Statist. 83 (2011), 191–206. MR 2768858 (2011j:60268)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 60G07, 60K25

Retrieve articles in all journals with MSC (2000): 60G07, 60K25


Additional Information

R. E. Yamnenko
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 2, Kiev 03127, Ukraine
Email: yamnenko@univ.kiev.ua

DOI: http://dx.doi.org/10.1090/S0094-9000-2013-00884-9
PII: S 0094-9000(2013)00884-9
Keywords: Generalized fractional Brownian motion, metric entropy, queue, bounds for the distribution, sub-Gaussian process
Received by editor(s): June 11, 2011
Published electronically: January 14, 2013
Article copyright: © Copyright 2013 American Mathematical Society